MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE PROCEED; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR HI-TORQUE PROCEED; WIRE, GUIDE, CATHETER
Model Number 1030902
Medical Device Problem Codes Difficult to Remove (1528); Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned to abbott vascular for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents and/or complaints reported from this lot.The investigation determined the reported failure to advance and difficulty to remove appear to be related to operational circumstances of the procedure.Based on the reported information, during advancement the guide wire encountered resistance with the challenging anatomical conditions which were reported as 100% stenosed, likely resulted in the reported failure to advance and difficulty to remove.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that this was a procedure to treat an occluded tibial peroneal trunk artery, below the knee with heavy calcification and heavy tortuosity that was 100% stenosed.A hi-torque proceed guide wire (gw) could not cross the target lesion due to the heavy calcification and resistance with the anatomy was noted during removal.Then two fielder asahi guidewires were used.However, these guide wires could not cross the target lesion also due to the anatomical challenges.Therefore, the physician re-shaped the hi-torque proceed guide wire, and used a secondary bend.The gw was re-inserted but still could not cross the target lesion due to the anatomy.The gw was removed without issue.Another hi-torque proceed guide wire was used, and this gw was successfully advanced.The target lesion was treated and the patient is stable.No other issues noted.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
HI-TORQUE PROCEED
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10780276
Report Number2024168-2020-09191
Device Sequence Number3246635
Product Code DQX
UDI-Device Identifier08717648321429
UDI-Public08717648321429
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K201834
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model Number1030902
Device Catalogue Number1030902
Device Lot Number0092261
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/21/2020
Initial Report FDA Received Date11/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1